Chalazion in a patient with multiple myeloma treated with bortezomib.
BMJ case reports
We present a case of a woman in her early 60s with multiple myeloma who, while undergoing treatment with cyclophosphamide, bortezomib and dexamethasone (CyBorD), noticed a whitish nodular swelling on the eyelid. This occurred after one cycle of CyBorD and on subsequent treatment, it also involved the contralateral eyelid. The lesions were initially managed with conservative measures by applying warm compresses, but the lesions progressively increased in size. CyBorD was discontinued and topical antibiotics and anti-inflammatories were initiated, resulting in a decrease in size of the lesions. On resolution of symptoms, she was rechallenged with CyBorD, and symptoms did not recur. The temporal relationship between bortezomib and the development of chalazion is based on connection and no association has been proven.
Ghimire B, Hamajima Y, Carbajal-Carballo L, Anusim N. Chalazion in a patient with multiple myeloma treated with bortezomib. BMJ Case Rep. 2022 Dec 7;15(12):e251077. doi: 10.1136/bcr-2022-251077. PMID: 36593601.